Starting soon - a reply
Sep 8, 2011
Hi Dr. Young,
I read the message from the person who would soon be having to start on HIV meds. I started on HIV meds about 3 years ago - not out of necessity, my CD4 and CD4% were still decent, but because I remain(ed) convinced that treating early rather than late (in my country, a CD4 of 250 was still the norm, now it is 350) is the way to go: not only from treatment perspective, but also from the perspective of protecting my HIV negative partner. I started out with kaletra and an NRTI backbone, with some GI issues - nothing unbearable, but uncomfortable. Given the many options that were available, I switched to reyataz,norvir and an NRTI backbone. Perfect, only i had yellow eyes that caused people to make comments about them. Rare, but in my case quite pronounced. 3rd combo - Atripla. Heaven. I have side effects: I sleep better, have incredibly funny and vivid dreams, have an undetectable viral load, skyrocketing CD4's, and my partner is still HIV negative eventhough we have made stupid mistakes. What I want to say is... don't focus on the negatives. The postives (no pun intended) far outweigh the negatives.
Response from Dr. Young
Hi and thank you for sharing your experiences.
You point out another important reason why some people (and their doctors) elect to start treatment- namely to reduce the risk of HIV transmission to their partners.
Indeed, your's and your partner's health and medication side effects sound well adjusted.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Red Spots A Symptom Of HIV?
- Could White Tongue Be A Sign Of Ars
- Diarrhea After Unprotected Vaginal Sex Worried I Have HIV
- Itchy Skin After Blowjob Sign Of HIV AIDS
- Runny Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Sore On Mouth After Sucking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.